Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 21, NWS Gray, ME

June 5, 2007Belknap County, Strafford County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jun 5, 2007, 2:08 PM EDT for Belknap County, Strafford County, New Hampshire. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2007, 2:08 PM EDT (18:08 UTC)
Expired
Jun 5, 2007, 3:00 PM EDT
In force
52 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

Counties Belknap County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 93 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 2:13 PM EDTHAIL 0.75Alton, NH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 12:09 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 051808
SVRGYX
NHC001-017-051900-
/O.NEW.KGYX.SV.W.0021.070605T1808Z-070605T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
208 PM EDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BELKNAP COUNTY IN CENTRAL NEW HAMPSHIRE...
  NORTHWESTERN STRAFFORD COUNTY IN CENTRAL NEW HAMPSHIRE...

* UNTIL 300 PM EDT

* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ALTON...OR ABOUT 13 MILES SOUTHEAST OF LACONIA...AND MOVING
  NORTHEAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALTON.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

LAT...LON 4354 7127 4348 7108 4332 7121 4342 7141

$$

HAYES
1 follow-up statement
000 
WWUS51 KGYX 051832
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
231 PM EDT TUE JUN 5 2007

NHC001-017-051900-
/O.CON.KGYX.SV.W.0021.000000T0000Z-070605T1900Z/
BELKNAP NH-STRAFFORD NH-
231 PM EDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHWESTERN STRAFFORD AND SOUTHEASTERN BELKNAP COUNTIES...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF NEW DURHAM...OR ABOUT 11 MILES SOUTH OF
OSSIPEE...MOVING NORTHEAST AT 25 MPH.

THIS STORM HAS PRODUCED NICKEL SIZED HAIL IN ALTON.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

LAT...LON 4351 7130 4353 7128 4354 7125 4351 7120
      4351 7117 4348 7111 4332 7121 4342 7141

$$

HAYES/MICHAUD/ZATKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:20 AM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 5, 10:20 AM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1020 AM EDT TUE JUN 5 2007

.SYNOPSIS...
THE REMNANTS OF TROPICAL STORM BARRY WILL LIFT NORTH INTO CANADA
TODAY. A COLD FRONT WILL CROSS THE AREA LATE TODAY...THEN SWEEP
OFFSHORE TONIGHT. HIGH PRESSURE FOLLOWS FOR WEDNESDAY AND
THURSDAY. A WARM FRONT WILL MOVE EAST INTO THE REGION ON FRIDAY.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
SOME LOW STRATUS HAS INVADED SOUTHERN/COASTAL SECTIONS WITH A COOL
MOIST SOUTHERLY FLOW. SOME QUESTION AS TO HOW MUCH DRYING AND SUBSEQUENT
HEATING WILL DEVELOP WHICH DIRECTLY AFFECTS THIS AFTERNOONS CONVECTIVE
POTENTIAL. WILL HOLD ONTO CURRENT FORECAST FOR NOW AND AND MONITOR
CLOUD COVER THROUGH THE REST OF THE MORNING.  SPC STILL KEEPS US
IN SLIGHT RISK AREA AND REGIONAL RADAR SHOWS CONVECTIONS ALREADY
FIRING UP NORTHEASTERN NY STATE.

&&

.SHORT TERM /TONIGHT/...
THUNDERSTORM ACTIVITY WILL LINGER INTO THE EVENING HOURS IN
WESTERN MAINE OTHERWISE LOOKING FOR DRYING CONDITIONS. THERE
SHOULD BE ENOUGH OF A BREEZE BEHIND THE FRONT TO KEEP THINGS
STIRRED UP AND KEEP FOG FROM FORMING.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
FRONT CONTINUES TO SLOWLY PUSH OFFSHORE ON WEDNESDAY AS HIGH
PRESSURE BUILDS INTO THE REGION FROM THE WEST. EXPECT A MIX OF SUN
AND CLOUDS ACROSS THE REGION AS UPPER TROUGH PUSHING IN FROM THE
WEST DESTABILIZES THE AIRMASS SOMEWHAT IN THE AFTERNOON.

CLEARLY A RISK OF FROST IN THE MOUNTAINS OF MAINE AND NEW
HAMPSHIRE ON WEDNESDAY NIGHT AS HIGH PRESSURE CRESTS OVER THE
REGION ALLOWING FOR GOOD RADIATIONAL COOLING DURING THE OVERNIGHT
HOURS. LOOKING FOR LOW TEMPERATURES RANGING THROUGH THE 30S IN
COLDER MOUNTAIN VALLEYS.

CENTER OF HIGH PRESSURE GRADUALLY SHIFTS OFFSHORE ON THURSDAY
SETTING UP RETURN FLOW OF WARMER AIR TO THE WEST OF THE FORECAST
AREA. EXPECT MOSTLY SUNNY SKIES FOR THE MAJORITY OF THE DAY WITH
TEMPERATURES REBOUNDING INTO THE LOWER 70S IN WARMER SOUTHERN SECTIONS.

WARM FRONT APPROACHES FROM THE WEST THURSDAY NIGHT WITH LITTLE
MORE THAN VARIABLE HIGH CLOUDS AFFECTING THE REGION DURING THE
NIGHT. ANY CHANCE OF SHOWERS SEEMS TO BE DIMINISHING WITH EACH
MODEL RUN AND HAVE GENERALLY STUCK CLOSE TO THE LOW GFS POPS.

MODELS STILL FORECAST A BRIEF BURST OF SUMMER-LIKE AIR FOR FRIDAY
AS WARM FRONT PUSHES EAST OF THE REGION. MUCH OF THE FORECAST
AREA IN THE WARM SECTOR AHEAD OF APPROACHING COLD FRONT. 850 MB
TEMPS AGAIN SHOWING POTENTIAL FOR MAX TEMPS IN THE 90S AWAY FROM
THE COAST. TIMING FOR FROPA STILL LOOKING GOOD FOR THE PRODUCTION
OF AFTERNOON CONVECTION.

BIG CHANGE IN MODEL SOLUTION FOR THE WEEKEND AS COLD FRONT WHICH
HAD BEEN FAIRLY PROGRESSIVE IN LAST NIGHTS RUNS NOW FORECAST TO
STALL OVER THE REGION AS CLOSED UPPER LOW BACKS INTO THE REGION
FROM THE EAST. NOT MAKING ANY CHANGES TO FORECAST AT THIS POINT AS
CHANGES TO WHERE THIS FRONT ENDS UP ARE LIKELY THROUGH THE
REMAINDER OF THE WEEK.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...IFR CONDITIONS CONTINUE OVER SOUTHERN/COASTAL SECTIONS
FOR AT LEAST ANOTHER HOUR OR TWO.  AMOUNT OF CLEARING QUESTIONABLE
AT THIS TIME. THERE WILL BE SOME BREAKS OF  VFR THROUGH TONIGHT
EXCEPT MVFR NEAR DEVELOPING SHOWERS AND THUNDERSTORMS. SOME
THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS AND HAIL.

LONG TERM...GENERALLY VFR WEDNESDAY THROUGH THURSDAY NIGHT. EXPECT
LOCAL MVFR TO IFR CONDITIONS ON FRIDAY IN DEVELOPING CONVECTION
AHEAD OF APPROACHING COLD FRONT. POTENTIAL FOR PROLONGED PERIOD OF
IFR/LIFR CONDITIONS OVER THE WEEKEND DUE TO LOW CEILINGS...PRECIPITATION
AND FOG IN VICINITY OF STALLED FRONTAL BOUNDARY.

&&

.MARINE...
SHORT TERM...WINDS ARE BELOW SMALL CRAFT WITH THE EXCEPTION OF
SOME GUSTS OVER THE NORTHERN C-MAN BUOYS. SEAS REMAIN 6 TO 8 FEET
SO SCA WILL STAY UP THROUGH TODAY.

LONG TERM...NO PROBLEMS NOTED THROUGH THURSDAY. WINDS MAY APPROACH
SCA LEVELS FOR A BRIEF PERIOD ON FRIDAY AHEAD OF COLD FRONT.

&&

.CLIMATE...
THE MONTHLY CLIMATE SUMMARIES FOR THE MONTH OF MAY HAVE BEEN
ISSUED THIS MORNING FOR GRAY MAINE /AWIPS IDENTIFIER PWMCLMGYX/ AT
845 AM, PORTLAND MAINE /AWIPS IDENTIFIER PWMCLMPWM/ AT 1000 AM AND
CONCORD NEW HAMPSHIRE /AWIPS IDENTIFIER PWMCLMCON/ AT 1000 AM.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ150.

&&
Hazardous weather outlook, Jun 5, 12:22 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1222 PM EDT TUE JUN 5 2007

ANZ150-MEZ007-008-012-013-018>020-023-024-NHZ001>010-013-014-061630-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN FRANKLIN-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-COASTAL YORK-COASTAL CUMBERLAND-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1222 PM EDT TUE JUN 5 2007

...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE WILL BE THUNDERSTORMS TODAY THROUGHOUT NEW HAMPSHIRE AND
WESTERN MAINE AS A COLD FRONT SLOWLY APPROACHES THE REGION FROM
THE WEST. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ170-MEZ009-014-021-022-025>028-061630-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-CENTRAL SOMERSET-SOUTHERN SOMERSET-KENNEBEC-
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
1222 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS TODAY THROUGHOUT
NEW HAMPSHIRE AND WESTERN MAINE AS WELL AS OVER THE COASTAL
WATERS. A COLD FRONT SLOWLY APPROACHES THE REGION FROM THE WEST.
THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 5, 12:43 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1243 PM EDT TUE JUN 5 2007

NHZ013-051730-
INTERIOR ROCKINGHAM-
1243 PM EDT TUE JUN 5 2007

...STRONG THUNDERSTORMS WILL IMPACT ROCKINGHAM COUNTY THROUGH 130 PM
EDT...

AT 1243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 5 MILES EAST OF
MANCHESTER...MOVING NORTHEAST AT NEARLY 40 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WINDHAM...
SANDOWN...LONDONDERRY...HAMPSTEAD...DERRY...CHESTER...ATKINSON...
AUBURN...DANVILLE AND RAYMOND THROUGH 130 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

SJC
Special weather statement, Jun 5, 1:28 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
128 PM EDT TUE JUN 5 2007

NHZ008>010-013-051815-
BELKNAP-INTERIOR ROCKINGHAM-MERRIMACK-STRAFFORD-
128 PM EDT TUE JUN 5 2007

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...MERRIMACK COUNTY AND ROCKINGHAM COUNTY THROUGH 215 PM EDT...

AT 128 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER DEERFIELD...MOVING TO
THE NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT AREAS IN AND AROUND SUNCOOK...SOUTH HOOKSETT...RAYMOND...
PEMBROKE...NOTTINGHAM...NEWFIELDS...FREMONT...EPSOM...EPPING AND
DEERFIELD THROUGH 215 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HEAVY
DOWNPOURS WITH VERY POOR VISIBILITY CAN ALSO BE EXPECTED WITH THESE
THUNDERSTORMS.

SJC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:57 PM EDTSevere Thunderstorm WarningGYXRockingham33 min
Jun 5, 1:59 PM EDTSevere Thunderstorm WarningGYXRockingham31 min
Jun 5, 2:21 PM EDTSevere Thunderstorm WarningGYXCarroll39 min
Jun 5, 2:24 PM EDTTornado WarningGYXStrafford36 min
Jun 5, 2:34 PM EDTSevere Thunderstorm WarningGYXMerrimack41 min
Jun 5, 2:54 PM EDTSevere Thunderstorm WarningGYXCarroll51 min
Jun 5, 2:59 PM EDTSevere Thunderstorm WarningGYXStrafford16 min
Jun 5, 3:00 PM EDTSevere Thunderstorm WarningGYXSullivan45 min
Jun 5, 3:10 PM EDTSevere Thunderstorm WarningGYXRockingham65 min
Jun 5, 3:33 PM EDTSevere Thunderstorm WarningGYXStrafford42 min
Jun 5, 3:38 PM EDTSevere Thunderstorm WarningGYXCoos40 min
Jun 5, 3:42 PM EDTSevere Thunderstorm WarningGYXGrafton33 min
Jun 5, 5:06 PM EDTSevere Thunderstorm WarningGYXRockingham39 min
Jun 5, 6:18 PM EDTSevere Thunderstorm WarningGYXMerrimack42 min
Jun 5, 6:40 PM EDTSevere Thunderstorm WarningGYXRockingham50 min
Jun 5, 7:01 PM EDTSevere Thunderstorm WarningGYXStrafford44 min
Jun 5, 7:43 PM EDTSevere Thunderstorm WarningGYXRockingham32 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.